Virginia, 2025

Winter Storm in Virginia, February 11 to 13, 2025

February 11 to 13, 2025 · NWS RNK · 27 events in 27 counties and zones

A high pressure wedge was situated over the region as a surface low pressure system developed over the southern Plains, with an expansive area of precipitation that shifted eastward into the Mid Atlantic during the day of February 11. Precipitation began as snow, but with the high pressure wedge in place and warm air increasing aloft, a transition from snow to sleet and freezing rain occurred…

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$765,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A high pressure wedge was situated over the region as a surface low pressure system developed over the southern Plains, with an expansive area of precipitation that shifted eastward into the Mid Atlantic during the day of February 11. Precipitation began as snow, but with the high pressure wedge in place and warm air increasing aloft, a transition from snow to sleet and freezing rain occurred along and south of the Virginia and North Carolina border, so parts of southern Virginia received significant ice accumulations. Ice accumulations on trees and power lines resulted in thousands of power outages and road closures. Western Virginia, especially the Alleghany Highlands area, received heavy snow, accumulations of a foot or more were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 10, 9:15 PM EST, 5 hours earlier.

Area forecast discussion, Feb 10, 9:15 PM EST, 5 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
915 PM EST Mon Feb 10 2025

.SYNOPSIS...
High pressure will keep conditions dry and mostly clear through
early tonight. Low pressure system arrives early Tuesday
morning bringing widespread winter precipitation to the region.
Potential winter weather will continue through Wednesday.
Another strong low pressure system will pass to the northwest
Wednesday night and wintry weather will transition to rain. Dry
high pressure will build into the region late Thursday and into
Friday. Another system will impact the region this weekend
bringing widespread rain.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 130 PM EST Monday...

The forecast has remained on track this evening. Temperatures
were adjusted slightly as clear skies this evening have allowed
temperatures to cool a little faster than initially forecast.
Overall, expect conditions to deteriorate over the next 3-6
hours for western areas like Bluefield, Wytheville, and Boone as
snow showers move into the region. These snow showers will
quickly push east through the remainder of the overnight, with
many seeing snow by the 4am-8am timeframe.

Previous Discussion:

Key Messages:

1) Winter storm will impact the entire region starting early
Tuesday morning.

2) A mixed precipitation event featuring snow, sleet, freezing
rain and eventually rain for some areas.

Tranquil weather for the remainder of today and into tonight as
high pressure builds to our north. This high pressure building
in will be one key component to winter precipitation starting
tomorrow morning. Surface low pressure will develop over the
Southern Plains late tonight and a wide coverage areas of
precipitation will form from southern Texas and stretch east
into the Tennessee Valley. Precipitation will then shift east,
with the first initial band arriving in the far western areas
before daybreak, likely in the form of snow. Coverage will fill
in and rates will intensify after daybreak and a transition from
snow to sleet/freezing rain will occur as warm air works in
aloft.

Still high uncertainty in where the transition line
between snow and wintry mix occurs. Only a minor shift north or
south could have big implications on snow amounts. At the
moment, the zone of largest uncertainty lies along a corridor
roughly from Bluefield, to Roanoke, and to Lynchburg. This is
where the largest spread in potential snowfall amounts currently
exists. For now, greatest snow amounts lie along and north of
US460, with the highest confidence for higher end amounts along
the I64 corridor in West Virginia and Virginia, where this area
will likely remain as all snow the longest. NC/VA border region
will be mostly a mix for the entire event, eventually
transitioning to just cold rain east of the mountains.

Heavier and widespread precipitation will taper off late Tuesday
night to just areas of light freezing rain for most of the
region.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 152 PM EST Monday...

Key Messages:

1) Ice issues persist Wednesday tapering off into Wed night

2) Rainfall Wednesday into Wednesday night on top of snow/wet ground
could lead to excessive runoff and potential flooding issues,
especially over southern WV into southwest VA along the
Greenbrier/Bluestone and Clinch/Holston basins, and moreso their
tributaries.

Overall still looking at rain/freezing rain event Wednesday into
Wednesday evening. The temperature forecast/profiles will be
tricky and models seem to be hanging onto the 30-32F air at the
surface along the Blue Ridge and east Wednesday morning then
gradually warming it up, but lingering sub-freezing temps in the
Alleghanys into Wednesday evening.

What to watch for may be intensity of rain. With ice, lighter
intensity tends to lead more accretion issues and based on the
blend of models Wednesday morning may see this, before better
lift increases rainfall intensity Wed afternoon. Some of the
moderate to heavier rain could also bring the low level
temperatures up but depends on the model, as the GFS continues
it colder signal compared to ECMWF, with CMC closer to the GFS.
So may see temps rise some and wedge erode slightly Wed
afternoon, but moreso, the better rainfall may not be til Wed
evening. Any snow/sleet should be gone by 12z Wednesday.

So for now, no changes to the Wednesday headlines, but may need to
extend areas near I-64 for ice into late Wednesday.

Should see front move across Thursday with showers ending.

Wednesday temperatures will be close to freezing in the typical cold
air damming locations along and either side of the Blue Ridge into
the VA Piedmont and Alleghanys, while far SW VA and along the TN/NC
warming into the lower 40s.  Temperatures could actually warm up Wed
night as rain brings in warmer air aloft, if rates are high enough
to drag this warm air down, but still looking at lower to mid 30s
across the Blue Ridge from Roanoke/Floyd north into the Alleghanys,
and also across the Piedmont north of the Roanoke River, with upper
30s to mid 40s elsewhere.

Thursday will be milder especially east, with mid 40s to around 50
mountains, to around 60 southside VA into the NC foothills and
Piedmont.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 1132 AM EST Monday...

Key Message:

1) Another wet weekend with potential for wintry mix to start with
rain leading to flooding possible.

Overall forecast for this period has not changed much as after a
reprieve Friday the next system arrives this weekend. Again kind of
looks like a wedge in place may lead to some wintry mix to start,
but trends have it warmer at 8h faster, so majority of rain moving
by Saturday will be liquid. However, models also showing a bit of
rain and with the midweek system bringing potential 1 to 2" of
liquid equivalent on top of saturated grounds, flood potential
increases. Models for the weekend storm mostly have an inch or more,
possibly 2 inches over toward WV/far SW Va which has been more the
problem area for rain/hydro concerns.

Once front moves east Sunday afternoon, colder air works in for the
mountains with snow showers, before drying out by Monday.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
As of 700 PM EST Monday...

VFR conditions look to linger across the area for the next
several hours before conditions significantly start to
deteriorate at all terminals from west to east during the
overnight and early morning hours. Snow will begin to impact
LWB/BLF by 10z/6AM, ROA/BCB by 12z/8am, and mixed precipitation
for LYH/DAN by 14z 10am. As a result, CIGs and VSBYs will
quickly deteriorate to sub-VFR and will remain IFR/LIFR through
the end of the valid 24hr TAF period.

During the afternoon on Tuesday, snow looks to transition to
sleet at BCB, BLF, ROA, and LYH. Sleet at these terminals looks
to persist through the end of the TAF period, as well as the
aforementioned restrictions.

.EXTENDED AVIATION OUTLOOK...

Unsettled weather will continue through Thursday, resulting in
widespread sub-VFR. Snow, sleet and freezing rain is likely
from Tuesday night through Wednesday. Enough warm air will
arrive and precipitation should change to all rain by Thursday.

Dry high pressure arrives by Friday and may bring VFR conditions
back to the region, but another system arrives for the weekend
resulting in another chance of sub-VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Winter Storm Warning from 4 AM Tuesday to 4 PM EST Wednesday
     for VAZ007-009>020-022-032-033.
     Winter Storm Warning from 6 AM Tuesday to noon EST Wednesday
     for VAZ023-024-034-035-043>047-058-059.
NC...Winter Storm Warning from 4 AM Tuesday to 4 PM EST Wednesday
     for NCZ001-002.
     Winter Weather Advisory from 6 AM Tuesday to noon EST
     Wednesday for NCZ003>006-018>020.
WV...Winter Storm Warning from 4 AM Tuesday to 4 PM EST Wednesday
     for WVZ042>044-507-508.

&&

SYNOPSIS...BMG
NEAR TERM...BMG/EB
SHORT TERM...WP
LONG TERM...WP
AVIATION...BMG/EB
Hazardous weather outlook, Feb 10, 9:03 PM EST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
903 PM EST Mon Feb 10 2025

NCZ001-002-VAZ007-009>020-022-032-033-WVZ042>044-507-508-120215-
Ashe-Alleghany NC-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Patrick-Franklin-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
903 PM EST Mon Feb 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 PM
EST WEDNESDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report accumulations of any snow,
sleet and ice, as well as any damage observed in their area.

VAZ023-024-034-035-043>047-058-059-120215-
Botetourt-Rockbridge-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
903 PM EST Mon Feb 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON
EST WEDNESDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report accumulations of any snow,
sleet and ice, as well as any damage observed in their area.

NCZ003>006-018>020-120215-
Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-Yadkin-
903 PM EST Mon Feb 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
NOON EST WEDNESDAY...

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report accumulations of any snow,
sleet and ice, as well as any damage observed in their area.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 winter storm. Local standard time, as filed.

Winter Storm, Carroll

When
February 11, 2:15 AM EST to February 13, 3:00 AM EST
Where
Carroll forecast zone
Reported by
Public
Coordinates
36.697, -80.829 (the zone’s center; the record gives no point)

Between 1 and 5.5 inches of snow fell around Carroll County from February 11 through February 12, with 5.5 inches reported southeast of Laurel Fork, and 5 inches reported near Gladesboro. Also, 0.25 inches of ice accumulation was reported in the city of Galax. Trees were downed from ice and snow accumulations, and caused road closures. A couple vehicle accidents due to hazardous road conditions and downed trees were reported, including one involving a tractor trailer and snow plow that resulted in one injury. Over 9700 customers had lost power by 8 AM on February 13. Key Impacts: power outages, downed trees, road closures, vehicle accidents.

Winter Storm, Bland

When
February 11, 2:15 AM EST to February 12, 8:05 AM EST
Where
Bland forecast zone
Reported by
Post Office
Coordinates
37.134, -81.130 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across Bland County from February 11 through February 12. A trace of ice accumulation was also observed in the town of Bland. Over 1700 customers had lost power by 5 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Grayson

When
February 11, 2:30 AM EST to February 12, 8:00 AM EST
Where
Grayson forecast zone
Reported by
Trained Spotter
Coordinates
36.657, -81.225 (the zone’s center; the record gives no point)

Between 2.5 inches and 4 inches of snow fell across Grayson County from February 11 through February 12, with 4 inches observed in Whitetop and Spring Valley. Also, between 0.15 and 0.38 inches of ice accumulated, with the highest amounts reported just south of Spring Valley. By noon on February 13, over 10,600 customers had lost power. Key Impacts: power outages, downed trees.

Winter Storm, Giles

When
February 11, 3:15 AM EST to February 12, 5:45 AM EST
Where
Giles forecast zone
Reported by
Public
Coordinates
37.314, -80.704 (the zone’s center; the record gives no point)

Between 3 and nearly 6 inches of snow fell across Giles County from February 11 through February 12, with the highest amount of 5.9 inches observed at Mountain Lake. Almost 1800 customers had lost power by noon on February 12. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Pulaski

When
February 11, 3:55 AM EST to February 12, 11:15 PM EST
Where
Pulaski forecast zone
Reported by
CoCoRaHS
Coordinates
37.098, -80.645 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across Pulaski County from February 11 through February 12, with 4 inches reported in the town of Pulaski and in the city of Radford. An ice accumulation of 0.2 inches was observed south of Dublin. Almost 6000 customers had lost power by 10 on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Wythe

When
February 11, 3:55 AM EST to February 12, 11:15 PM EST
Where
Wythe forecast zone
Reported by
Trained Spotter
Coordinates
36.917, -81.079 (the zone’s center; the record gives no point)

Between 3 and 4.3 inches of snow fell across Wythe County from February 11 through February 12, with 4.3 inches observed northeast of Rural Retreat. Ice accumulations of 0.15 inches to 0.3 inches also occurred, with 0.3 inches of ice reported in Wytheville. Over 4100 customers had lost power by 8 AM on February 12. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Tazewell

When
February 11, 4:00 AM EST to February 12, 3:30 PM EST
Where
Tazewell forecast zone
Property damage
$10,000
Reported by
Public
Coordinates
37.125, -81.561 (the zone’s center; the record gives no point)

Up to 4 inches of snow fell across Tazewell County from February 11 through February 12. Two tenths of an inch of ice accumulation was also observed near Burkes Garden. Key Impacts: downed trees, road closures, hazardous travel.

Winter Storm, Bedford

When
February 11, 4:05 AM EST to February 13, 3:35 AM EST
Where
Bedford forecast zone
Reported by
Public
Coordinates
37.315, -79.524 (the zone’s center; the record gives no point)

Between 2 and 6 inches of snow fell across Bedford County from February 11 through February 12, with the highest amount of 6 inches observed near Sedalia and Thaxton. Also, ice accumulations between 0.1 and 0.62 inches were also reported, with 0.62 inches in Stewartsville. Over 17,000 customers had lost power by 5 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Montgomery

When
February 11, 4:35 AM EST to February 13, 2:15 AM EST
Where
Montgomery forecast zone
Reported by
Public
Coordinates
37.174, -80.387 (the zone’s center; the record gives no point)

Between 1 and 4 inches of fell around Montgomery County from February 11 through February 12, with the highest amounts reported northeast of Blacksburg. Also, between 0.16 inches and 0.62 inches of ice accumulated across the county, with some of the highest reports of 0.62 inches observed northeast of Blacksburg. Heavy ice accumulations downed trees, several of which fell across train tracks in Elliston, and stopped all commercial train traffic in the town for an extended period of time. Over 21,000 customers were reported without power by 8 AM on February 13. There were 109 calls to Blacksburg Police Department regarding downed trees and power lines from the winter storm. Key Impacts: power outages, downed trees, road and train track closures, travel disruptions.

Winter Storm, Henry

When
February 11, 4:35 AM EST to February 13, 5:55 AM EST
Where
Henry forecast zone
Property damage
$50,000
Reported by
Mesonet
Coordinates
36.689, -79.926 (the zone’s center; the record gives no point)

Two to nearly 4 inches of snow fell across Henry County from February 11 through February 12, with the highest amount of 3.8 inches observed just southeast of Stanleytown. Between 0.38 and 0.5 inches of ice accumulated as well, with 0.51 inches observed in the city of Martinsville. Over 4300 customers had lost power by 9 AM on February 12. There were over 100 reports throughout the county of tree damage due to ice accumulations. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Pittsylvania

When
February 11, 4:53 AM EST to February 13, 6:36 AM EST
Where
Pittsylvania forecast zone
Property damage
$100,000
Reported by
Public
Coordinates
36.704, -79.396 (the zone’s center; the record gives no point)

Between 1 and 3.5 inches of snow fell over Pittsylvania County from February 11 through February 12, with the highest amount of 3.5 inches observed southeast of Leesville. Also, 0.1 to 0.61 inches of ice accumulated in the county, with 0.61 inches observed near Keeling. There were over 200 reports of tree damage due to ice accumulation. Over 10,300 customers had lost power by 9 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Smyth

When
February 11, 5:00 AM EST to February 12, 5:45 PM EST
Where
Smyth forecast zone
Property damage
$10,000
Reported by
Public
Coordinates
36.844, -81.537 (the zone’s center; the record gives no point)

Between 2 and 3 inches of snow fell across Smyth County from February 11 through February 12. Between one tenth and one third of an inch of ice accumulation was also observed throughout the county. Almost 700 customers had lost power by 7 AM on February 12. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Roanoke

When
February 11, 5:33 AM EST to February 13, 3:11 AM EST
Where
Roanoke forecast zone
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
37.258, -80.016 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across Roanoke County, including 4 inches in the city of Salem and in Bent Mountain. Also, between 0.1 and 0.6 inches of ice accumulated, with the highest amount of 0.6 inches of ice reported in Bent Mountain. There were 30 reports of downed trees and power lines due to ice accumulations in the city of Roanoke. Over 10,700 customers were reported without power by the morning of February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Alleghany

When
February 11, 5:55 AM EST to February 13, 11:35 AM EST
Where
Alleghany forecast zone
Reported by
Public
Coordinates
37.791, -80.000 (the zone’s center; the record gives no point)

Between 10 and 14.5 inches of snow fell over Alleghany County from February 11 through February 12, with the highest amount of 14.5 inches observed near Iron Gate. Almost 550 customers had lost power by 9 PM on February 12. Key Impacts: power outages, road closures.

Winter Storm, Rockbridge

When
February 11, 7:00 AM EST to February 12, 2:00 PM EST
Where
Rockbridge forecast zone
Property damage
$5,000
Reported by
Public
Coordinates
37.774, -79.418 (the zone’s center; the record gives no point)

Between 5 and 13 inches of snow fell across Rockbridge County from February 11 through February 12. Over 300 customers had lost power by 9 PM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Amherst

When
February 11, 8:00 AM EST to February 12, 8:00 PM EST
Where
Amherst forecast zone
Property damage
$25,000
Reported by
Public
Coordinates
37.605, -79.145 (the zone’s center; the record gives no point)

Between 4 and 9 inches of snow fell across Amherst County from February 11 through February 12, with the highest amounts near Pleasant View. A trace of ice accumulation was also observed in the town of Bland. Around 900 customers had lost power by 3 PM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Buckingham

When
February 11, 8:00 AM EST to February 12, 6:30 PM EST
Where
Buckingham forecast zone
Property damage
$25,000
Reported by
911 Call Center
Coordinates
37.572, -78.529 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across Buckingham County from February 11 through February 12. A trace to a quarter of an inch of ice accumulation was also observed, with the highest amounts in Gold Hill or near Toga. Over 2500 customers had lost power by 8 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Campbell

When
February 11, 8:20 AM EST to February 12, 4:00 PM EST
Where
Campbell forecast zone
Property damage
$60,000
Reported by
911 Call Center
Coordinates
37.310, -79.119 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across Campbell County from February 11 through February 12. While no ice accretion measurements were obtained, there were hundreds of trees reported down due to freezing rain, with close to 14,000 customers losing power by 9 AM on February 13. Key Impacts: widespread power outages, numerous downed trees, road closures.

Winter Storm, Appomattox

When
February 11, 9:00 AM EST to February 12, 5:30 PM EST
Where
Appomattox forecast zone
Property damage
$120,000
Reported by
911 Call Center
Coordinates
37.372, -78.812 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across Appomattox County from February 11 through February 12. A quarter of an inch to half of an inch of ice accumulation was also observed throughout the county. Widespread tree and power line damage occurred throughout the county, resulting in almost 200 tree damage reports, and at the peak of damage, an estimated 70 percent of the county did not have power. Key Impacts: extensive power outages, numerous downed trees, road closures, hazardous travel conditions, downed power lines.

Winter Storm, Bath

When
February 11, 10:10 AM EST to February 12, 12:00 PM EST
Where
Bath forecast zone
Property damage
$15,000
Reported by
Public
Coordinates
38.059, -79.741 (the zone’s center; the record gives no point)

Between 6 and 12 inches of snow fell across Bath County from February 11 through February 12. A quarter of an inch of ice accumulation was also observed in the town of Hot Springs. There were isolated power outages around the county. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Botetourt

When
February 11, 10:20 AM EST to February 12, 5:15 PM EST
Where
Botetourt forecast zone
Property damage
$35,000
Reported by
Public
Coordinates
37.557, -79.812 (the zone’s center; the record gives no point)

Between 3 and 8 inches of snow fell across Botetourt County from February 11 through February 12, with the greatest amounts falling near Eagle Rock and Fincastle. Over 1000 customers had lost power by 5 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Craig

When
February 11, 10:30 AM EST to February 12, 9:47 AM EST
Where
Craig forecast zone
Property damage
$45,000
Reported by
Public
Coordinates
37.481, -80.212 (the zone’s center; the record gives no point)

Up to 6.5 inches of snow fell across Craig County from February 11 through February 12. A quarter of an inch of ice accumulation was also observed near Simmonsville. Over 1200 customers had lost power by 5 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Franklin

When
February 11, 11:00 AM EST to February 12, 2:16 PM EST
Where
Franklin forecast zone
Property damage
$100,000
Reported by
Public
Coordinates
36.992, -79.881 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across Bland County from February 11 through February 12. Up to four tenths of an inch of ice accumulation was also observed, with the greatest amount in Ferrum. Over 26,000 customers had lost power by 11 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Floyd

When
February 11, 12:35 PM EST to February 12, 10:30 AM EST
Where
Floyd forecast zone
Property damage
$40,000
Reported by
Public
Coordinates
36.932, -80.362 (the zone’s center; the record gives no point)

Up to 4 inches of snow fell in Floyd County. In addition, ice accumulations of up to two thirds of an inch were reported, with the heaviest amounts near Pilot. Around 9000 people in the county lost power. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Patrick

When
February 11, 1:30 PM EST to February 12, 3:00 PM EST
Where
Patrick forecast zone
Property damage
$50,000
Reported by
Public
Coordinates
36.678, -80.284 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across Patrick County from February 11 through February 12. A quarter of an inch of ice accumulation was also observed in Buffalo Ridge. Over 2000 customers had lost power by 8 AM on February 13. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Halifax

When
February 11, 2:00 PM EST to February 12, 3:15 PM EST
Where
Halifax forecast zone
Property damage
$25,000
Reported by
Public
Coordinates
36.767, -78.937 (the zone’s center; the record gives no point)

Up to 10 inches of snow fell across Halifax County, with the highest amounts in the town of Halifax, from February 11 through February 12. Almost two thirds of an inch of ice accumulation was also observed near Nathalie. Over 1800 customers had lost power by 10 AM on February 12. Key Impacts: power outages, downed trees, road closures.

Winter Storm, Charlotte

When
February 11, 3:00 PM EST to February 12, 4:00 PM EST
Where
Charlotte forecast zone
Property damage
$35,000
Reported by
Public
Coordinates
37.012, -78.662 (the zone’s center; the record gives no point)

A trace of snow was reported in Charlotte County from February 11 through February 12. Almost two thirds of an inch of ice accumulation was also in Charlotte County. Over 3400 customers had lost power by 8 AM on February 12. Key Impacts: power outages, downed trees, road closures.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239216, 1239304, 1239323, 1239314, 1239218, 1239219, 1239784, 1239260, 1239202, 1239235, 1239250, 1239793, 1239194, 1239231, 1239736, 1239754, 1239779, 1239757, 1239777, 1239657, 1239721, 1239644, 1239684, 1239622, 1239678, 1239780, 1239782.